Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 143, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Oct 2, 2006, 2:52 PM CDT for Manitowoc County, Wisconsin. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 2, 2006, 2:52 PM CDT (19:52 UTC)
- Expired
- Oct 2, 2006, 3:11 PM CDT
- In force
- 19 min
- Issued by
- NWS Green Bay, WI
- Area
- Counties, with a storm outline in the text
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 2, 1:53 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 77 J/kg
- Mixed-layer CIN
- -625 J/kg
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 2, 2:45 PM CDT, 7 minutes earlier.
Area forecast discussion, Oct 2, 2:45 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 245 PM CDT MON OCT 2 2006 .SHORT TERM...TNGT AND TUE. MAIN FCST CONCERN TO BE COVERAGE OF SVR POTENTIAL LATE THIS AFTERNOON/EARLY EVENING AND AGAIN TUE AFTERNOON. THE 18Z MSAS SFC ANALYSIS SHOWED A VERY WEAK AREA OF LOW PRES OVR WRN WI WITH A WRMFNT STRETCHED E-SE THRU CNTRL WI. A CDFNT EXTENDED FROM N-CNTRL TO WEST-CNTRL WI. VSBL SATL IMAGERY INDICATED SEVERAL AREAS OF CBS WITH ONE MAIN AREA DRAPED WEST TO EAST ACROSS WI WHERE OLD OLDFLOW BNDRY EXISTED FROM OVRNGT CONVECTION. SOME OF THE TSTMS HAD PRODUCED MARGINALLY SVR HAIL...THUS SVR TSTM WATCH #806 IN EFFECT INTO THIS EVENING SOUTH OF A MARSHFIELD TO KEWAUNEE LINE. SCT SHWRS AND TSTMS WL CONT THIS EVENING ALONG THE OLD OUTFLOW BNDRY AS THE CDFNT SAGS SWD INTO THE FCST AREA AND MODERATELY-STG SHRWTV PUSHES INTO SRN WI/NRN IL. CAPES AROUND 2K J/KG AND SFC LIS DOWN AS LOW AS -6 TO COMBINE WITH IMPRESSIVE MID LVL LAPSE RATES...TO PRODUCE A THREAT OF SVR STORMS INTO THIS EVENING. SINCE SHEAR VALUES ARE NOT PARTICULARLY STG...EXPECT MULTICELLULAR CELLS WITH LRG HAIL BEING THE MAIN THREAT. AS DAYTIME HEATING WANES THIS EVENING AND THE SHRTWV STARTS TO HEAD TOWARD LWR MI/NRN IN...SHWRS/TSTMS TO BECOME MORE WDLY SCT OVRNGT. WEAK HI PRES ACROSS SRN CANADA SHOULD KEEP ENUF DRY AIR IN PLACE OVR NRN WI TO KEEP THAT PART OF THE STATE DRY TNGT. MOIST ATM IN PLACE...COMBINED WITH LGT WNDS/ANY PCPN THAT HAS FALLEN...ALL POINT TO FOG DEVELOPING LATE TNGT MAINLY ACROSS CNTRL/E-CNTRL WI. HAVE A DECENT TEMP GRADIENT FROM NORTH TO SOUTH BASED ON ANTICIPATED CLD CVR AND MSTR CONTENT. MDLS CONCUR THAT A SFC WAVE WL DVLP ALONG THE STALLING CDFNT AND MOV INTO THE MIDWEST BY 00Z WED. THIS WAVE WL PREVENT THE FNT FROM MOVG (IF AT ALL)...THUS ALLOWING FOR MSTR TO POOL ALONG THE BNDRY. WHILE THIS IS OCCURRING...A STG SHRTWV IS PROGGED TO LIFT NE TOWARD THE UPR MIDWEST AND ADD ADDL FORCING TO THE SITN. AT THE SFC...A 40 KT LOW LVL JET WL CONT TO ADD MSTR TO THE ATM WITH A SHARP GRADIENT NEAR THE SFC BNDRY. EXPECT A CHC OF TSTMS TO INCREASE THRU THE DAY WITH SVR PSBL BY LTR AFTERNOON AS SHEAR PROFILES BECOME MORE FAVORABLE AND INSTABILITY PARAMETERS INCREASE WITH DAYTIME HEATING. TEMPS LOOK GOOD AND FAVORED MORE CONSISTENT MAV GUID. .LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN FCST CONCERNS ARE PRECIP TRENDS TUES NGT INTO WEDS MORNING...AND OVER THE WEEKEND. MODELS ARE A LITTLE SLOWER WITH SFC WAVE RIPPLING ALONG THE FRONTAL BOUNDARY TUES NGT...SO HAVE LINGERED HIGH POPS UNTIL MIDNIGHT...THEN WENT WITH A SLOWER DECREASING TREND IN THE PRECIP LATE TUES NGT INTO WEDS MORNING. DEPENDING ON THE LOCATION OF THE FRONTAL BOUNDARY (GFS/NGM ARE MUCH FARTHER NORTH THAN THE NAM/UKMET)...THE THREAT OF SVR TSTMS COULD LINGER INTO THE EVENING HOURS...ESPECIALLY ACROSS THE SE 1/2 OF THE CWA. THE COMBINATION OF SHEAR/INSTAB APPEARS FAVORABLE FOR SUPERCELLS ALONG AND NORTH OF THE FRONTAL BOUNDARY...SO THIS WILL NEED TO BE MONITORED FOR OUR SOUTHERN COUNTIES. THE FRONT WILL MAKE A SURGE TO THE SOUTH TUESDAY NIGHT INTO WEDS...WITH STG NORTH WINDS DEVELOPING AFTER MIDNIGHT AND CONTINUING INTO WEDS. A SMALL CRAFT ADVISORY SEEMS LIKELY...AND A GALE WARNING IS NOT OUT OF THE QUESTION. LITTLE CHANGES WERE MADE TO THE REMAINDER OF THE FCST...WITH THE EXCEPTION OF BACKING OFF ON SKY COVER FOR THE THU/FRI PERIOD...AND REMOVING POPS FOR THE SUNDAY NIGHT PERIOD. OTHERWISE...HIGH PRESSURE IS STILL EXPECTED TO KEEP US DRY WED-FRI...FOLLOWED BY CHC POPS FOR THE APPROACH AND PASSAGE OF A COLD FRONT OVER THE WEEKEND. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && KALLAS WEATHER.GOV/GREENBAY
Hazardous weather outlook, Oct 2, 5:45 AM CDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 545 AM CDT MON OCT 2 2006 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-031045- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 545 AM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING...GENERALLY SOUTH OF A WAUSAU TO GREEN BAY LINE. LARGE HAIL AND STRONG WINDS ARE THE PRIMARY CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF TORNADOES...MAINLY SOUTH OF HIGHWAY 29. HAIL AND STRONG WINDS ARE ALSO POSSIBLE. THERE IS ANOTHER CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY. THOSE STORMS ARE NOT EXPECTED TO BE SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION COULD BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-564-031045- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE- 545 AM CDT MON OCT 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TODAY AND TONIGHT GUSTY SOUTH WINDS WILL PRODUCE CONDITIONS HAZARDOUS TO SOME SMALL CRAFT TODAY AND EARLY TONIGHT. IN ADDITION...THUNDERSTORMS ARE POSSIBLE IN THE AFTERNOON AND EVENING. SOME COULD PRODUCE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS ARE LIKELY ACROSS THE ENTIRE AREA TUESDAY. THERE MAY BE SUFFICIENT WIND SHEAR IN THE ATMOSPHERE TO PRODUCE A THREAT OF TORNADOES OR WATERSPOUTS...MAINLY SOUTH OF KEWAUNEE. HAIL AND STRONG WINDS ARE ALSO POSSIBLE. AFTER THE THUNDERSTORMS EXIT...GUSTY NORTHEAST WINDS MAY CAUSE HAZARDOUS WAVES FOR SMALL CRAFT FROM TUESDAY NIGHT TO WEDNESDAY NIGHT. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY NIGHT THROUGH SUNDAY...BUT SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. RDM/KURIMSKI WEATHER.GOV/GREENBAY
In the hours before
Local storm report, Oct 2, 1:25 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
125 PM CDT MON OCT 02 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0112 PM HAIL WINCHESTER 44.20N 88.66W
10/02/2006 M0.75 INCH WINNEBAGO WI PUBLIC
&&
SANDERSSpecial weather statement, Oct 2, 2:40 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 240 PM CDT MON OCT 2 2006 WIZ035>040-045-048>050-022200- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC- INCLUDING WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN BAY... ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS 240 PM CDT MON OCT 2 2006 ...ISOLATED SEVERE THUNDERSTORMS EXPECTED THIS AFTERNOON... THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN. THE THREAT FOR STORMS WITH HAIL UP TO AN INCH IN DIAMETER AND GUSTY WINDS EXISTS UNTIL EARLY EVENING. THUNDERSTORMS WILL ALSO PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF HEAVY RAIN. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR SOUTHERN AND PARTS OF CENTRAL AND EAST-CENTRAL WISCONSIN UNTIL 9 PM. JKL WEATHER.GOV/GREENBAY
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 1:17 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Outagamie, Winnebago | 43 min |
| Oct 2, 2:00 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 30 min |
| Oct 2, 3:00 PM CDT | Special Marine Warning | GRB | 90 min | |
| Oct 2, 3:00 PM CDT | Special Marine Warning | GRB | 90 min | |
| Oct 2, 3:51 PM CDT | Severe Thunderstorm Warning | GRB | Waushara | 30 min |
| Oct 2, 4:10 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 50 min |
| Oct 2, 5:06 PM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 39 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.